MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Material Rupture (1546); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The 95% stenosed, 6mm target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.Pre-inflation was performed with a 3mm balloon.After the non-boston scientific guidewire was crossed to the lesion, a 5.0mmx220mmx150cm (4f) sterling balloon catheter was advanced for dilatation.However, during the first inflation at 10 atmospheres for 30 seconds, the balloon twisted.The device was removed.In an attempt to fix the twisted balloon outside of the patient, the guidewire was advanced in and out of the balloon resulting in the guidewire penetrating through the balloon.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1- initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the shaft 10.2cm from the hub.The device was functionally tested by inflating it but the device was leaking from the hole so the balloon could not be verified to have any ruptures.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13599266
Report Number2134265-2022-02030
Device Sequence Number1956382
Product Code LIT
UDI-Device Identifier08714729859475
UDI-Public08714729859475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0028176826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED: CRUISE; GUIDEWIRE USED: CRUISE; INTRODUCER SHEATH USED: DESTINATION 6F; INTRODUCER SHEATH USED: DESTINATION 6F
Patient SexUnknown